WIT Press


Designing An Algorithm For The Series Solution Of If Order Linear ODE's With Polynomial Coefficients

Price

Free (open access)

Paper DOI

10.2495/IMS970221

Volume

15

Pages

8

Published

1997

Size

623 kb

Author(s)

Nikolaos Glinos

Abstract

In this paper we design an algorithm using operational calculus methods and Mathematica functional programming operators. The purpose of the algorithm is the computation of power series solutions of n* order linear differential equations in the case where the coefficients and the right hand side are polynomials or generally functions having Taylor series expansions at the origin. The algorithm performs very well, particularly when the high order derivatives (n-1), (n-2}, ... , in the differential equation are missing and the polynomial coefficients do not have low degree terms. 1 Introduction The symbolic solution of differential equations is one of the most demanding problems in Computer Algebra [1]. Operational Calculus [2, 3] provides tools for solving some classes of differential equati

Keywords